MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53693
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Inital reporter's occupation: customer occupation = materials manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a surgeon thought that he may have damaged the ureter while trying to place a universa soft ureteral stent [set].The user completed the procedure with a different stent brand and length.A 0.35 glide wire was used in conjunction with this device.No damage to the stent was noted.None of the tethers were removed.The user did not report any notable resistance in the stent.An unknown number of device users at the facility have noted that the stents do not slide over any type of guidewire.The customer inadvertently ordered all non-aq coated stents which felt different to the users when advancing the wire.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Corrections: d9: device available for eval = no.Correction: h3: device evaluated by manufacturer (product appears to have been lost during return transit.) summary of event: it was reported that a surgeon thought that he may have damaged the ureter while trying to place a universa soft ureteral stent [set].The user completed the procedure with a different stent brand and length.A 0.35 glide wire was used in conjunction with this device.No damage to the stent was noted.None of the tethers were removed.The user did not report any notable resistance in the stent.An unknown number of device users at the facility have noted that the stents do not slide over any type of guidewire.The customer inadvertently ordered all non-aq coated stents which felt different to the users when advancing the wire.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and manufacturer¿s instructions (mi), as well as interview of personnel were conducted during the investigation.A document-based investigation evaluation was performed.A search of the device history record found no other related nonconformances reported for lot 14910589.A search of the complaint database found no other related complaints reported for lot 14910589.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.Cook has concluded that sufficient inspection activities are in place to assure device functionality prior to distribution.The information provided upon review of complaint file, device history record, complaint history, and quality control documents provide evidence to support that the device was manufactured to specification.Cook also reviewed product labeling.Ifu t_usus_rev2 (universa soft ureteral stents and stent set), supplied with the device, states the following in consideration of the reported failure mode: device description: ¿the stents are available with or without hydrophilic coating.¿ precautions: ¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ ¿angulation of the wire guide or stent should be avoided.¿ potential adverse events: ¿extravasations; occlusion; migration; hemorrhage; sepsis; perforation of the urinary tract; peritonitis; encrustation; urinary tract infection; loss of renal function.Instructions for use: ¿note: prior to use, immerse stent in sterile water or isotonic saline to allow the hydrophilic surface to absorb water and become lubricious.This will ease placement under standard conditions.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the complaint device was reportedly returned however, no device has been received.Product appears to have been lost during return transit.Therefore, no functional testing or visual inspections could be performed.The complaint of the stent not sliding easily along a wire guide and the physician being concerned that this resulted in the patient¿s ureter becoming damaged was confirmed with customer testimony.Cook wasn¿t able to definitively conclude what caused the perceived advancement difficulty and ureteral injury but determined that the customer accidently ordering and using non-aq stents versus aq stents was a contributing factor.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16703264
Report Number1820334-2023-00385
Device Sequence Number20251425
Product Code FAD
UDI-Device Identifier00827002536937
UDI-Public(01)00827002536937(17)250819(10)14910589
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberG53693
Device Catalogue NumberUS-626
Device Lot Number14910589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GLIDE WIRE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown